Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Rational surfaces in index-one Fano hypersurfaces

Authors: Roya Beheshti and Jason Michael Starr
Journal: J. Algebraic Geom. 17 (2008), 255-274
Published electronically: December 5, 2007
MathSciNet review: 2369086
Full-text PDF

Abstract | References | Additional Information

Abstract: We give the first evidence for a conjecture that a general, index-one, Fano hypersurface is not unirational: (i) a general point of the hypersurface is contained in no rational surface ruled, roughly, by low-degree rational curves, and (ii) a general point is contained in no image of a Del Pezzo surface.

References [Enhancements On Off] (What's this?)


Additional Information

Roya Beheshti
Affiliation: Department of Mathematics and Statistics, Queen’s University, Kingston, Ontario, Canada K7L 3N6
Address at time of publication: Department of Mathematics, Washington University in St. Louis, St. Louis, Missouri 63130
MR Author ID: 774823

Jason Michael Starr
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
Address at time of publication: Department of Mathematics, Stony Brook University, Stony Brook, New York 11794

Received by editor(s): February 1, 2006
Received by editor(s) in revised form: April 10, 2006, and May 30, 2006
Published electronically: December 5, 2007
Additional Notes: The second author is supported by NSF grant DMS-0353692 and a Sloan Research Fellowship